Alert archive / Maine / Wind Advisories in 2006

Wind Advisory 4, NWS Gray, ME

October 20, 200611 counties in Maine; 8 counties in New Hampshire

NWS Gray, ME issued this wind advisory at Oct 20, 2006, 3:42 AM EDT for 11 counties in Maine; 8 counties in New Hampshire. It took effect at Oct 20, 2006, 8:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2006, 3:42 AM EDT (07:42 UTC)
In effect from
Oct 20, 2006, 8:00 PM EDT
Expired
Oct 21, 2006, 11:00 AM EDT
In force
15 hr
Issued by
NWS Gray, ME

Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH

The radar

The Portland,ME radar (KGYX), 31 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2006-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2006-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KGYX 200742
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
342 AM EDT FRI OCT 20 2006

...STRONG AND GUSTY WINDS ARE EXPECTED THIS EVENING INTO SATURDAY
MORNING... 

.LOW PRESSURE DEVELOPING ON A SLOW MOVING COLD FRONT WEST OF THE
REGION THIS MORNING WILL CROSS SOUTHEAST NEW HAMPSHIRE AND SOUTHWEST
MAINE LATE THIS AFTERNOON AND THIS EVENING. THE APPROACHING LOW
WILL PRODUCE A PERIOD OF STRONG AND GUSTY WINDS STARTING THIS
EVENING AND LASTING INTO SATURDAY MORNING.

AHEAD OF THE LOW...SOUTH WINDS WILL INCREASE LATE THIS AFTERNOON
INTO THIS EVENING. ALONG THE IMMEDIATE COAST...WINDS COULD GUST TO
40 MPH AT TIMES. AS THE LOW PASSES...WINDS WILL SHIFT TO THE WEST
AND AVERAGE BETWEEN 15 AND 30 MPH. GUSTS TO 45 MPH CAN BE EXPECTED.

WINDS THIS STRONG COULD RESULT IN DOWNED TREES LIMBS...AS WELL AS
DOWNED WEAK OR ROTTED TREES. THIS IN TURN MAY CAUSE SCATTERED POWER
OUTAGES STARTING THIS EVENING AND LASTING INTO SATURDAY MORNING.
AS THE LOW PULLS AWAY INTO THE MARITIMES...WINDS COULD GUST TO 40
MPH MUCH OF THE DAY SATURDAY AS WELL.

MEZ007>009-012>014-018>028-NHZ001>010-013-014-202000-
/O.NEW.KGYX.WI.Y.0004.061021T0000Z-061021T1300Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
342 AM EDT FRI OCT 20 2006

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EDT SATURDAY. 

WEST WINDS OF 15 TO 30 MPH...WITH GUSTS TO 45 MPH...CAN BE
EXPECTED TONIGHT INTO SATURDAY MORNING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HAYES
3 follow-up statements
000 
WWUS71 KGYX 201842
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
242 PM EDT FRI OCT 20 2006

...STRONG AND GUSTY WINDS ARE EXPECTED THIS EVENING INTO SATURDAY
MORNING...

.LOW PRESSURE DEEPENING ON A SLOW MOVING COLD FRONT WILL CROSS
SOUTHEAST NEW HAMPSHIRE AND SOUTHWEST MAINE THIS EVENING. THE
APPROACHING LOW WILL PRODUCE A PERIOD OF STRONG AND GUSTY WINDS
STARTING THIS EVENING AND LASTING INTO SATURDAY MORNING.

AHEAD OF THE LOW...SOUTH WINDS WILL INCREASE LATE THIS AFTERNOON
INTO THIS EVENING. ALONG THE IMMEDIATE COAST...WINDS COULD GUST
TO 35 MPH AT TIMES. AS THE LOW PASSES...WINDS WILL SHIFT TO THE
WEST AND AVERAGE BETWEEN 15 AND 30 MPH. GUSTS TO 45 MPH CAN BE
EXPECTED.

WINDS THIS STRONG COULD RESULT IN DOWNED TREES LIMBS...AS WELL AS
DOWNED WEAK OR ROTTED TREES. THIS IN TURN MAY CAUSE SCATTERED
POWER OUTAGES STARTING THIS EVENING AND LASTING INTO SATURDAY
MORNING. AS THE LOW PULLS AWAY INTO THE MARITIMES...WINDS COULD
GUST TO 40 MPH MUCH OF THE DAY SATURDAY AS WELL.

MEZ007>009-012>014-018>028-NHZ001>010-013-014-210245-
/O.CON.KGYX.WI.Y.0004.061021T0000Z-061021T1300Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
242 PM EDT FRI OCT 20 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
EDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
EDT SATURDAY. 

WEST WINDS OF 15 TO 30 MPH...WITH GUSTS TO 45 MPH...CAN BE
EXPECTED TONIGHT INTO SATURDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KGYX 210059
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
859 PM EDT FRI OCT 20 2006

...STRONG AND GUSTY WINDS ARE EXPECTED THIS EVENING INTO SATURDAY
MORNING...

.LOW PRESSURE OVER THE GULF OF MAINE WILL MOVE RAPIDLY OFF TO THE
EAST TONIGHT. STRONG COLD AIR STREAMING INTO THE REGION FROM THE
NORTHWEST WILL PRODUCE WESTERLY WINDS OF 20 TO 30 MPH...WITH
GUSTS TO 45 MPH.

WINDS THIS STRONG COULD RESULT IN DOWNED TREES LIMBS...AS WELL AS
DOWNED WEAK OR ROTTED TREES. THIS IN TURN MAY CAUSE SCATTERED
POWER OUTAGES STARTING THIS EVENING AND LASTING INTO SATURDAY
MORNING. AS THE LOW PULLS AWAY INTO THE MARITIMES...WINDS COULD
GUST TO 40 MPH MUCH OF THE DAY SATURDAY AS WELL.

MEZ007>009-012>014-018>028-NHZ001>010-013-014-210900-
/O.CON.KGYX.WI.Y.0004.000000T0000Z-061021T1300Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
859 PM EDT FRI OCT 20 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY. 

WEST WINDS OF 15 TO 30 MPH...WITH GUSTS TO 45 MPH...CAN BE
EXPECTED TONIGHT INTO SATURDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KGYX 210727
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
327 AM EDT SAT OCT 21 2006

...STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE THIS MORNING...

.LOW PRESSURE OVER EASTERN MAINE WILL MOVE INTO THE MARITIMES
TODAY. STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THIS
MORNING...THEN BEGIN TO DIMINISH DURING THE AFTERNOON AS THE LOW
CONTINUES TO PULL AWAY. THROUGH THE MORNING HOURS...EXPECT WINDS
OF 15 TO 30 MPH...WITH GUSTS TO 45 MPH AT TIMES.

WINDS THIS STRONG COULD RESULT IN DOWNED TREES LIMBS...AS WELL AS
DOWNED WEAK OR ROTTED TREES. THIS IN TURN MAY CAUSE SCATTERED
POWER OUTAGES THROUGH THE MORNING HOURS.

MEZ007>009-012>014-018>028-NHZ001>010-013-014-211500-
/O.EXT.KGYX.WI.Y.0004.000000T0000Z-061021T1500Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
327 AM EDT SAT OCT 21 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

WEST TO NORTHWEST WINDS OF 15 TO 30 MPH...WITH GUSTS TO 45
MPH...CAN BE EXPECTED THROUGH THIS MORNING. WINDS WILL BEGIN TO
DIMINISH THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HAYES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Oct 20, 2:58 AM EDT, 44 minutes earlier.

Area forecast discussion, Oct 20, 2:58 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
258 AM EDT FRI OCT 20 2006

.SHORT TERM /TODAY THROUGH TONIGHT/...
A SLOW MOVING COLD FRONT EXTENDED FROM WESTERN NEW ENGLAND
SOUTHWESTWARD INTO THE APPALACHIANS. THERE WERE A SERIES OF WEAK
WAVES ON THE FRONT WITH AN AREA OF 3 HOUR 3 TO 4 MB PRESSURE FALLS
CONCENTRATED OVER NORTH CENTRAL NORTH CAROLINA NEAR THE VIRGINIA
BORDER. BY 12Z...A MORE SIGNIFICANT WAVE SHOULD BEGIN TAKING
SHAPE NEAR THE DELMARVA THEN DEEPEN RAPIDLY AS IT TRACKS NORTHEAST
ALONG THE COASTAL PLAIN THROUGH NEW ENGLAND. GFS AND WRF HAVE BEEN
CONSISTENT WITH HEAVIEST QGF AXIS ACROSS OUR NORTHWESTERN ZONES
WITH A GOOD TWO TO THREE INCHES LIKELY THERE. AMOUNTS SHOULD TRAIL
OFF TO AROUND AN INCH NEAR THE COAST...BUT CLOSE TO THE SURFACE
LOW TRACK ISOLATED CONVECTION WILL LIKELY RESULT IN LOCALLY HIGHER
AMOUNTS. ACROSS OUR MOUNTAINS AND FOOTHILLS...AMOUNTS WILL BE
CLOSE ENOUGH TO FLOOD GUIDANCE VALUES TO PROMPT A WATCH FOR LATE
TODAY THROUGH EARLY SATURDAY. PRECIPITATION CUTS OFF QUICKLY FROM
SOUTHWEST TO NORTHEAST TONIGHT WITH THE PASSAGE OF THE SURFACE
LOW. WINDS LINE UP WELL TONIGHT...AND BASED ON THE GFS/WRF
FORECAST SOUNDINGS MUCH OF OUR AREA SHOULD REACH WIND ADVISORY
CRITERIA WITH AN ADVISORY ISSUED FOR TONIGHT WITH THE NEW PACKAGE
THIS MORNING.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
OVERALL...THE 00Z GFS SOLUTION IS PREFERRED...AS IT HAS BEEN THE
BEST WITH CONTINUITY AND HAS THE SUPPORT OF THE 00Z GGEM AND THE
00Z UKMET.

OTHER THAN SOME UPSLOPE IN THE MORNING SATURDAY...THE PRECIPITATION
SHOULD BE LONG GONE WITH DRYING IN PLACE. THE STRONGEST WINDS SHOULD
BE IN THE MORNING WITH BORDERLINE WIND ADVISORY CONDITIONS. AFTER
THIS...THE DEPTH OF THE MIXED LAYER DECREASES. COMBINED WITH THE
DECREASING GRADIENT...THIS SHOULD ALLOW WINDS TO EASE BACK SATURDAY
AFTERNOON. EXPECT A TYPICAL UPSLOPE/DOWNSLOPE CLOUD PATTERN TO
START SATURDAY...WITH DRYING IN THE AFTERNOON. THE GFS MOS WAS
PREFERRED FOR HIGHS.

RIDGING IN THE LOWER LEVELS AND A FLAT RIDGE IN THE MID LEVELS
SHOULD ALLOW FOR MAINLY CLEAR SKIES SATURDAY NIGHT. A BLEND OF MOS
NUMBERS WAS USED FOR LOWS.

THE NEXT SHORT WAVE IN THE MID LEVELS STARTS TO APPROACH SUNDAY.
WITH DRY AIR IN PLACE TO START...IT APPEARS AS THOUGH THE GFS MAY
BE TOO FAST BRINGING THE RAIN BACK IN SUNDAY AFTERNOON. BACKED UP
THE TIME ABOUT 3 TO 5 HOURS...WHICH SHOULD LEAVE SUNDAY MOSTLY
DRY. AGAIN...PREFERRED THE GFS MOS NUMBERS FOR HIGHS.

FOR SUNDAY NIGHT AND MONDAY...NOT MUCH CHANGE TO THE GOING FORECAST
WITH THE 00Z GFS MORE OR LESS LIKE IT PREDECESSORS. WITH WARM AIR
ADVECTION SUNDAY NIGHT...DOWNPLAYED THE POTENTIAL FOR MIXED
PRECIPITATION...BUT THERE COULD BE SOME UPSLOPE SNOW IN THE
MOUNTAINS MONDAY WITH COLDER AIR ARRIVING. NO CHANGES TO THE
FORECAST PAST MONDAY.

&&

.AVIATION...
CONDITIONS DETERIORATING TO MVFR WITH AREAS OF IFR AS DEVELOPING
SURFACE LOW TRACKS RAPIDLY NORTHEAST INTO THE REGION LATER TODAY.

&&

.MARINE...
SHORT TERM (TODAY AND TONIGHT)...
WINDS AND SEAS WILL INCREASE STEADILY BY LATER TODAY AS THE DEVELOPING
SURFACE LOW TRACKS NORTHEAST INTO THE REGION. PRESENT GALE WILL
REMAIN IN PLACE WITH NO CHANGES PLANNED.

LONG TERM (SATURDAY THROUGH TUESDAY)...
WINDS WILL START IN THE GALE CATEGORY SATURDAY MORNING. AFTER
THIS...THE DROPPING GRADIENT SHOULD ALLOW WINDS TO DROP BACK IN
THE SMALL CRAFT RANGE LATER SATURDAY AFTERNOON INTO SATURDAY
EVENING. COULD SEE WINDS GET BACK TO THE SMALL CRAFT RANGE MONDAY
WITH THE DEPARTING SECONDARY LOW.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FOR MEZ007>009-012>014 FROM 4 PM FRIDAY TO 9 AM
     SATURDAY.
  ...WIND ADVISORY FOR MEZ007>009-012>014-018>028 FROM 8 PM FRIDAY
     TO 9 AM SATURDAY.
NH...FLOOD WATCH FOR NHZ001>004 FROM 4 PM FRIDAY TO 9 AM SATURDAY.
  ...WIND ADVISORY FOR NHZ001>010-013-014 FROM 8 PM FRIDAY TO 9 AM
     SATURDAY.
MARINE...GALE WARNING FOR ANZ150 FROM 5 PM FRIDAY TO NOON SATURDAY.
&&

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 3:26 AM EDTFlood WatchGYXFranklin, Oxford, Somerset24 hr

Nearby

Wind Advisories in Maine, 2006Wind Advisories in New Hampshire, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.